A WIFE'S TEARS
THE THIRD PERIOD

GETTING ITS LAST KICKS IN


InterferonMy wife excitedly told me yesterday, "You only have 23 injections left!" She has good reason to celebrate since she has been the one who administers the shots.

As for me, I want to be excited about how far we've come, but the treatment - along with all the drug cocktails - keeps me significantly subdued.

The chemo drug, or accurately known as Interferon alfa-2b, is being given to me to help rev up my immune system in order to kill the melanoma cells. Essentially, Interferon is given to prevent the cancer from coming back after surgery.

While the chemo treatment is intended to kill the cancer cells, it also inadvertently goes after the good cells as well. And with that, it causes many negative side effects: short-term memory loss, vertigo and dizziness, 'pins and needles' sensation in both arms, to name just a few. Essentially, the drug is toxic and I receive it at high dosage.

So, when folks say, "Alex, you're look great!"

In my mind I think, "I may look great, but I feel like crap!"

I know that I should be more thankful and fortunate to be alive today. I was very close to receiving palliative care instead of being where I am today. But this darn cancer is making sure it gets its last kicks in before I receive my last injection on January 2, 2015.

ajh

Comments

Feed You can follow this conversation by subscribing to the comment feed for this post.

The comments to this entry are closed.